Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 306, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Sep 8, 2015, 6:13 AM CDT for Atchison County, Holt County, Missouri. It took effect at Sep 8, 2015, 6:54 AM CDT. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2015, 6:13 AM CDT (11:13 UTC)
- In effect from
- Sep 8, 2015, 6:54 AM CDT
- Expired
- Sep 9, 2015, 7:00 AM CDT
- In force
- 24 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Atchison County, MO, Holt County, MO
The radar
The Omaha radar (KOAX), 136 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tarkio River near Fairfax (FFXM7).
- Action stage
- 12 ft
- Minor stage
- 17 ft
- Moderate stage
- 18 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06813000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
254
WGUS43 KEAX 081113
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
613 AM CDT TUE SEP 8 2015
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Tarkio River at Fairfax affecting Atchison and Holt Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC005-087-091113-
/O.NEW.KEAX.FL.W.0306.150908T1200Z-150909T1200Z/
/FFXM7.1.ER.150908T1200Z.150908T1200Z.150908T1200Z.NO/
613 AM CDT TUE SEP 8 2015
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Tarkio River at Fairfax.
* until Wednesday morning.
* At 5:15 AM Tuesday the stage was 16.2 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to flood stage this
morning.
* At 17.0 feet...Low-lying farm fields begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Tarkio River
Fairfax 17 16.2 Tue 05 AM 17.0 this morning
&&
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546
$$3 follow-up statements
013
WGUS83 KEAX 081155
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
654 AM CDT TUE SEP 8 2015
...The Flood Warning continues for the following rivers in
Missouri...
102 River at Maryville affecting Andrew and Nodaway Counties.
102 River at Rosendale affecting Andrew and Buchanan Counties.
Grand River near Chillicothe affecting Linn and Livingston Counties.
Platte River near Agency affecting Buchanan County.
Tarkio River at Fairfax affecting Atchison and Holt Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC003-147-091154-
/O.EXT.KEAX.FL.W.0301.000000T0000Z-150909T2200Z/
/MYVM7.1.ER.150907T1718Z.150907T2345Z.150908T2200Z.UU/
654 AM CDT TUE SEP 8 2015
The Flood Warning continues for
The 102 River at Maryville.
* until Wednesday afternoon.
* At 6:30 AM Tuesday the stage was 14.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
to rise to near 18.6 feet by this afternoon. The river will fall
below flood stage by late this afternoon.
* At 18.0 feet...The east bank of the river floods. Water also
approaches the village of Arkoe.
&&
Latest
Location FS Stage Day/Time Forecast
102 River
Maryville 18 14.9 Tue 06 AM 18.6 this afternoon
&&
LAT...LON 4057 9477 4013 9478 4013 9488 4057 9488
$$
MOC003-021-091153-
/O.EXT.KEAX.FL.W.0302.000000T0000Z-150910T1200Z/
/RSDM7.2.ER.150908T0236Z.150908T1800Z.150909T1200Z.NO/
654 AM CDT TUE SEP 8 2015
The Flood Warning continues for
The 102 River at Rosendale.
* until Thursday morning.
* At 9:46 PM Monday the stage was 18.2 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 20.4 feet by this
afternoon. The river will fall below flood stage Wednesday morning.
* At 20.0 feet...State Route 48 is flooded on the east and west sides
of town which prevents travel in or out of town.
* At 19.0 feet...State Route 48 on the east and west sides of
Rosendale is under water.
* At 18.0 feet...State Route 48 on the east side of Rosendale is
overtopped by flood waters.
* At 13.0 feet...Lowland agricultural flooding begins.
&&
Latest
Location FS Stage Day/Time Forecast
102 River
Rosendale 18 18.2 Mon 10 PM 20.4 this afternoon
&&
LAT...LON 4013 9488 4013 9478 3977 9471 3977 9480 4004 9486
$$
MOC115-117-091153-
/O.EXT.KEAX.FL.W.0303.150908T2125Z-150911T0349Z/
/CHZM7.1.ER.150908T2125Z.150909T0600Z.150910T0349Z.NO/
654 AM CDT TUE SEP 8 2015
The Flood Warning continues for
The Grand River near Chillicothe.
* from this afternoon to Thursday evening.
* At 5:45 AM Tuesday the stage was 17.3 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 26.0 feet by early Wednesday morning. The
river will fall below flood stage by Wednesday before midnight.
* At 24.0 feet...Low-lying cropland floods.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Chillicothe 24 17.3 Tue 06 AM 26.0 early Wednesday
morning
&&
LAT...LON 3983 9363 3978 9343 3967 9343 3974 9367
$$
MOC021-091153-
/O.EXT.KEAX.FL.W.0304.000000T0000Z-150911T1451Z/
/AGYM7.1.ER.150908T0549Z.150908T1800Z.150910T1451Z.NO/
654 AM CDT TUE SEP 8 2015
The Flood Warning continues for
The Platte River near Agency.
* until Friday morning.
* At 6:30 AM Tuesday the stage was 23.2 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.9 feet by this
afternoon. The river will fall below flood stage late Thursday
morning.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Agency 20 23.2 Tue 06 AM 23.9 this afternoon
&&
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472
$$
MOC005-087-091153-
/O.EXT.KEAX.FL.W.0306.150908T1154Z-150910T1140Z/
/FFXM7.2.ER.150908T1037Z.150908T1800Z.150909T1140Z.NO/
654 AM CDT TUE SEP 8 2015
The Flood Warning continues for
The Tarkio River at Fairfax.
* from this morning to Thursday morning.
* At 6:15 AM Tuesday the stage was 18.1 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 20.7 feet by this
afternoon. The river will fall below flood stage Wednesday morning.
* At 18.0 feet...U.S. Highway 59 north of Fairfax begins to flood.
* At 17.0 feet...Low-lying farm fields begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Tarkio River
Fairfax 17 18.1 Tue 06 AM 20.7 this afternoon
&&
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546
$$027
WGUS83 KEAX 081905
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
205 PM CDT TUE SEP 8 2015
...The Flood Warning continues for the following rivers in
Missouri...
102 River at Maryville affecting Andrew and Nodaway Counties.
Tarkio River at Fairfax affecting Atchison and Holt Counties.
102 River at Rosendale affecting Andrew and Buchanan Counties.
Platte River near Agency affecting Buchanan County.
Platte River At Sharps Station affecting Platte County.
Platte River near Platte City affecting Platte County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC003-147-091905-
/O.EXT.KEAX.FL.W.0301.000000T0000Z-150910T0800Z/
/MYVM7.1.ER.150907T1718Z.150909T0000Z.150909T0800Z.UU/
205 PM CDT TUE SEP 8 2015
The Flood Warning continues for
The 102 River at Maryville.
* until late Wednesday night.
* At 1:30 PM Tuesday the stage was 19.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.4 feet by this
evening. The river will fall below flood stage Wednesday morning.
* At 18.0 feet...The east bank of the river floods. Water also
approaches the village of Arkoe.
&&
Latest
Location FS Stage Day/Time Forecast
102 River
Maryville 18 19.1 Tue 01 PM 19.4 this evening
&&
LAT...LON 4057 9477 4013 9478 4013 9488 4057 9488
$$
MOC003-021-091904-
/O.CON.KEAX.FL.W.0302.000000T0000Z-150910T1200Z/
/RSDM7.2.ER.150908T0236Z.150909T0000Z.150909T1200Z.NO/
205 PM CDT TUE SEP 8 2015
The Flood Warning continues for
The 102 River at Rosendale.
* until Thursday morning.
* Flood stage is 18.0 feet.
* Forecast...The river is forecast to have a maximum value of 20.0
feet this evening.
* At 20.0 feet...State Route 48 is flooded on the east and west sides
of town which prevents travel in or out of town.
* At 19.0 feet...State Route 48 on the east and west sides of
Rosendale is under water.
* At 18.0 feet...State Route 48 on the east side of Rosendale is
overtopped by flood waters.
* At 13.0 feet...Lowland agricultural flooding begins.
&&
Latest
Location FS Stage Day/Time Forecast
102 River
Rosendale 18 Not available 20.0 this evening
&&
LAT...LON 4013 9488 4013 9478 3977 9471 3977 9480 4004 9486
$$
MOC021-091904-
/O.CON.KEAX.FL.W.0304.000000T0000Z-150912T0441Z/
/AGYM7.2.ER.150908T0549Z.150910T1200Z.150911T0441Z.NO/
205 PM CDT TUE SEP 8 2015
The Flood Warning continues for
The Platte River near Agency.
* until Friday evening.
* At 1:30 PM Tuesday the stage was 24.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 25.1 feet by
Thursday morning. The river will fall below flood stage Thursday
before midnight.
* At 25.0 feet...Flooding begins at the east border of Agency.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Agency 20 24.0 Tue 01 PM 25.1 Thursday morning
&&
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472
$$
MOC165-091904-
/O.CON.KEAX.FL.W.0308.150910T0508Z-150913T0600Z/
/SSTM7.1.ER.150910T0508Z.150911T1200Z.150912T0600Z.NO/
205 PM CDT TUE SEP 8 2015
The Flood Warning continues for
The Platte River At Sharps Station.
* from late Wednesday night to late Saturday night.
* At 1:30 PM Tuesday the stage was 18.5 feet.
* Flood stage is 26.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Thursday morning and
continue to rise to near 28.3 feet by Friday morning. The river
will fall below flood stage by early Saturday morning.
* At 26.0 feet...Low-lying rural land along the river begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Sharps Station 26 18.5 Tue 01 PM 28.3 Friday morning
&&
LAT...LON 3941 9474 3941 9464 3935 9476 3939 9479
$$
MOC165-091904-
/O.CON.KEAX.FL.W.0309.150910T1047Z-150913T1200Z/
/PLCM7.1.ER.150910T1047Z.150911T1800Z.150912T1200Z.UU/
205 PM CDT TUE SEP 8 2015
The Flood Warning continues for
The Platte River near Platte City.
* from late Wednesday night to Sunday morning.
* At 7:58 AM Tuesday the stage was 2.4 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Thursday morning and continue
to rise to near 21.5 feet by early Friday afternoon. The river will
fall below flood stage by Saturday morning.
* At 20.0 feet...Cropland near State Highway 92 near Platte City
begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Platte City 20 2.4 Tue 08 AM 21.5 early Friday afternoon
&&
LAT...LON 3939 9479 3935 9476 3927 9481 3929 9484 3933 9483
$$
MOC005-087-091904-
/O.EXT.KEAX.FL.W.0306.000000T0000Z-150909T1913Z/
/FFXM7.2.ER.150908T1037Z.150908T1415Z.150908T1913Z.NO/
205 PM CDT TUE SEP 8 2015
The Flood Warning continues for
The Tarkio River at Fairfax.
* until Wednesday afternoon.
* At 1:15 PM Tuesday the stage was 17.6 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
this afternoon.
* At 19.0 feet...Flooding begins in the vicinity of Corning.
* At 18.0 feet...U.S. Highway 59 north of Fairfax begins to flood.
* At 17.0 feet...Low-lying farm fields begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Tarkio River
Fairfax 17 17.6 Tue 01 PM 14.0 this evening
&&
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546
$$657
WGUS83 KEAX 082034
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
334 PM CDT TUE SEP 8 2015
...The Flood Warning is cancelled for the following rivers in
Missouri...
Tarkio River at Fairfax affecting Atchison and Holt Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC005-087-082104-
/O.CAN.KEAX.FL.W.0306.000000T0000Z-150909T1913Z/
/FFXM7.2.ER.150908T1037Z.150908T1415Z.150908T1848Z.NO/
334 PM CDT TUE SEP 8 2015
The Flood Warning is cancelled for
The Tarkio River at Fairfax.
* At 3:15 PM Tuesday the stage was 15.3 feet.
* Flood stage is 17.0 feet.
* Fell below flood stage at 1:48 PM Tuesday.
* Forecast...The river will continue to fall to 11.0 feet by
Wednesday morning.
* At 17.0 feet...Low-lying farm fields begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Tarkio River
Fairfax 17 15.3 Tue 03 PM 14.0 this evening
&&
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Sep 8, 4:22 AM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Sep 8, 4:22 AM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 422 AM CDT TUE SEP 8 2015 .DISCUSSION... Issued at 309 AM CDT TUE SEP 8 2015 Early this morning through tonight: Showers and thunderstorms continue to track across portions of the forecast area, primarily focused currently across the MO/IA/NE border with a few scattered cells a bit further south and in eastern KS. These areas will continue to be the spots to look for precip chances through the remainder of the overnight hours. While the overall threat for severe weather is low, as what has been seen early this morning in far SE NE/NW MO, an isolated chance for a feisty storm cannot be entirely ruled out as an axis of enhanced instability can be seen reaching into this area, such as via DCAPE on SPC's meso analysis and theta-e difference on the CIMSS NearCast model. Add to the mix boundaries aplenty, a moisture-rich atmosphere, PVA in the region, etc., and there's just enough for a rogue stronger storm to work with despite the better wind shear displaced farther to the northwest. As for the moderate to heavy rainfall potential, that will continue to be a possibility for any storms that develop as these are efficient rain producers. 00Z TOP sounding had PWATs at just under 2 inches (1.92 in.), which is well above climatology for this time of year (closer to 1.1 to 1.2 in.), exceeding the 90th percentile. What has been keeping the flash flood threat at bay has been the lack of a much wider-spread development of a cluster of storms with training, which seems less and less likely of that panning out through this morning. As the well-advertised cold front expected to cross the forecast area today/tonight marches through, overall model consensus yields a continuation of pockets of storms here and there through midday with a better defined line (even if still broken) developing this afternoon. Once the line comes together and the front finally starts to make its way through, storms will move off toward the south and east with clearing behind it. A couple of scenarios depict a secondary line forming right along the front, behind this primary line of storms, so that will be something else to keep in mind for today. Regardless, look for clearing to occur from NW to SE as cooler, stable air moseys in behind the front. Wednesday through tomorrow night: As already alluded to, cooler air will be working its way into the region, thanks to the fropa tonight, making it feel much more like what can be expected for early September. Dry weather will prevail for this period, at least briefly, thanks to surface high pressure traversing through. Thursday through Friday: Could see another opportunity for precip chances to return to the area later this week, thanks to a disturbance that develops across the Central Plains, then tracks across NE and KS, swinging through the local area on Friday. At this time, not much significantly stands out in terms of any major concerns with these showers and storms. Widespread lower 80 degree temperatures should be what to expect for Thursday with another cooldown on Friday (highs in the 70s!) as a reinforcing shot of cooler air rushes in behind the aforementioned disturbance. Weekend through early next week: Early on in the weekend, the GFS and ECMWF agree on flow aloft being primarily northwesterly but by the end of the weekend, model divergence becomes evident, although the disagreements aren't too bad from one another. Surface high pressure is shown to dominate with lower-level southerly flow returning to the area early next week. No clear signal exists at this time for precip chances, just more upper 70s to lower 80s temps, reminiscent of what's normal for this time of year. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday Night) Issued at 1222 AM CDT TUE SEP 8 2015 A first round of showers and thunderstorms is just exiting the terminals. However, a second round of showers and thunderstorms is expected to develop across northern Missouri on the nose of a 35KT low level jet. These storms should remain north of the terminals with perhaps an ocnl storm in the VC of STJ thru the overnight. These storms are expected to develop into a broken line overnight and then sink south thru the terminals into the 12Z-16Z timeframe. There may be a brief pd of MVFR cigs with vsbys reduced in light thunderstorms during that pd. Otrw...expect cigs to remain VFR around 5kft during the day. There may be some additional showers in the afternoon at the terminals which will end by the evening when cigs will sct out at 5kft with bkn mid-lvl clouds. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...FLASH FLOOD WATCH until 7 AM CDT this morning for MOZ001>008-011. && DISCUSSION...lg AVIATION...73
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 10:53 PM CDT | River Flood Warning | EAX | Daviess, Gentry | 3 days |
| Sep 7, 10:57 PM CDT | Special Weather Statement | EAX | Atchison | 48 min |
| Sep 8, 12:39 AM CDT | Areal Flood Advisory | EAX | Atchison, Gentry, Harrison, Holt, Nodaway, Worth | 5 hr |
| Sep 8, 3:09 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Nodaway | 36 min |
| Sep 8, 3:39 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Nodaway | 36 min |
| Sep 8, 6:26 AM CDT | Special Weather Statement | EAX | Johnson | 49 min |
| Sep 8, 9:17 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 3 days |
| Sep 8, 10:38 AM CDT | River Flood Warning | EAX | Platte | 5 days |
| Sep 8, 10:38 AM CDT | River Flood Warning | EAX | Platte | 5 days |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.